Thunderstorm Wind, Lincoln
- When
- July 7, 2:19 PM MST
- Where
- Lincoln County, 9 mi N of Limon
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -103.217
8 thunderstorm wind, 5 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 7, 1:40 PM MST, 39 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT MON JUL 7 2003 SHORT TERM DISCUSSION...TIMING OF SHORT WAVE ACROSS THE CWA STILL LOOKS TO BE FM 21Z-06Z. INTERACTIVE SOUNDINGS SHOW CAPES TO 3000 J/KG WITH VALUES OF 91/52 FOR T/TD. PLENTY OF MSTR WITH THETA-E RIDGE STRETCHING FM ROUGHLY BURLINGTON TO CHEYENNE. SOME CIN AS WELL BUT LIFT FM THE SHORT WAVE ALF OR COLLIDING OUTFLOW BOUNDARIES MAY BE ENUF TO OVERCOME THIS BARRIER. IN ADDITION...PRECIPITABLE WATER VALUES ARE ALSO PROGGED TO BE AROUND AN INCH AS MSTR INCREASE FM THE WEST ALF AND FM THE E AT THE LOWER LVLS. ENOUGH DIRECTIONAL SHEAR TO SUPPORT A FEW SVR STORMS LATE THIS AFTN AND EVENING. MESOETA DOES NOT MOVE 250 MB POTENTIAL VORTICITY LOBE (ASSOCIATED WITH THE SHORT WAVE) OUT OF ERN CO UNTIL 06Z SO THUNDERSTORMS NEAR THE ERN BORDER WILL LIKELY NOT DIMINISH UNTIL EARLY TUESDAY MORNING. ON TUESDAY...A DRIER WNWLY FLOW WILL BE OVER CO AS RIDGE OVER THE FOUR CORNERS AMPLIFIES. MSTR IN PROGGED TO DCRS AT ALL LEVELS SO THE POTENTIAL FOR THUNDERSTORMS WILL BE MUCH LOWER. WL MAINTAIN A SLGT CHC IN THE HIGHER TERRAIN AREAS. THERE MAY ALSO BE ENUF MSTR ALG THE ERN BORDER TO SPARK ISOLD THUNDERSTORMS LATE TUESDAY AFTN SO WL ADD SOME POPS IN THOSE AREAS. H7 TEMPERATURES AROUND 17C TUESDAY AFTN WILL ALLOW FOR TEMPERATURES IN THE M90S...SO WILL ADJUST THOSE GRIDS AS WELL. COOPER LONG TERM DISCUSSION...TROF AND CDFNT WILL MOVE THRU AREA ON NW FLOW TUE NIGHT...SO MORE TSTMS POSSIBLE...MAINLY NERN CORNER. THEN IT LOOKS LIKE A DAY OR TWO OF DRY SUBSIDENT FLOW. WILL REDUCE POPS ON THU...ONLY IN HIEST ELEVS. THEN PVS FCST LOOKS GOOD FOR FRI-MON. GENERALLY DRY NW FLOW FRIDAY...CHANCE OF TSTMS SAT WITH ANOTHER WEAK TROF...TRANSITIONING TO MOSTLY DRY SWLY FLOW EARLY NEXT WEEK. MAY GET SOME TRAPPED LOW LVL MSTR UNDER UPPER RIDGE THAT WILL BUBBLE UP FOR AFTN CNVTN...PROBABLY HOLDING OFF TIL NEXT WEEK. RTG .DEN...NONE.
COZ030>051-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT MON JUL 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY 1 PM IN THE MOUNTAINS...FRONT FOOTHILLS AND HIGHER TERRAIN OF THE PALMER DIVIDE...THEN SPREAD EAST INTO THE REMAINDER OF NORTHEASTERN COLORADO THROUGH THE REST OF THE AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE OVER SOUTHWESTERN WYOMING WILL MOVE ACROSS NORTHERN COLORADO THIS AFTERNOON AND EVENING. THIS SYSTEM WHICH WILL ENHANCE THUNDERSTORM ACTIVITY ALONG WITH THE HIGHER MOISTURE LEVELS IN THE ATMOSPHERE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON ALONG WITH ADEQUATE SHEAR OVER THE PLAINS LEADING TO A HIGHER THREAT OF SEVERE STORMS THAN IN PREVIOUS DAYS. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...UP TO 2 INCHES IN DIAMETER...VERY HEAVY RAINFALL AND DAMAGING WINDS. THE STORMS WILL END FROM WEST TO EAST BY LATE THIS EVENING WITH CLEARING SKIES EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS TUESDAY AFTERNOON AND THE FAR NORTHEAST PLAINS TUESDAY NIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF STERLING TUESDAY EVENING. THE THEME FOR MOST OF THE WEEK WILL BE MOSTLY DRY AND HOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. COOPER/GLANCY
The Denver radar (KFTG), 146 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
8 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
Strong winds snapped tree limbs, 10 inches in diameter.
A small tornado touched down but did no damage.
Strong winds snapped tree limbs, 10 inches in diameter.
Damaging thunderstorm winds downed trees and power lines across Sedgwick and Phillips Counties. Several sheds were also sustained extensive damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyThe tornado archive for Colorado, 2003Warnings in Colorado, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368261, 5369514, 5368249, 5368250, 5368251, 5368252, 5368253, 5368259, 5368260, 5368254, 5368255, 5368256, 5368258, 5368257.